Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 94, NWS Atlanta, GA

May 30, 2010Telfair County, Wheeler County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 30, 2010, 2:51 PM EDT for Telfair County, Wheeler County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2010, 2:51 PM EDT (18:51 UTC)
Expired
May 30, 2010, 3:30 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Telfair County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 78 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 515 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
515 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WUUS52 KFFC 301851
SVRFFC
GAC271-309-301930-
/O.NEW.KFFC.SV.W.0094.100530T1851Z-100530T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT SUN MAY 30 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN TELFAIR COUNTY IN CENTRAL GEORGIA
  WESTERN WHEELER COUNTY IN CENTRAL GEORGIA

* UNTIL 330 PM EDT

* AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  SCOTLAND...MOVING NORTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MCRAE...HELENA AND ALAMO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3214 8295 3215 8294 3213 8293 3222 8283
      3225 8269 3195 8269 3191 8283
TIME...MOT...LOC 1851Z 168DEG 12KT 3199 8278

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 9:05 AM EDT, 5 hours 46 minutes earlier.

Area forecast discussion, May 30, 9:05 AM EDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
905 AM EDT SUN MAY 30 2010

.UPDATE...
EARLY UPDATE TO REFLECT DEVELOPING SHOWERS/STORMS OVER N AND E GA
AND INCREASED POPS FOR THE AFTERNOON WITH MOST OF THE AREA IN THE
70-90 PERCENT RANGE. STILL POTENTIAL FOR ISOLATED SEVERE STORMS BUT
ALL IN ALL AIRMASS SIMILAR TO SATURDAY. MOST STRONGER STORMS
EXPECTED TO PRODUCE GUSTY WINDS...FREQUENT LIGHTNING...HEAVY RAIN
AND SMALL HAIL...BELOW SEVERE CRITERIA. BDL

&&

.SHORT TERM...PREVIOUS DISCUSSION /TODAY THROUGH TUESDAY/...
CURRENT RADAR LOOP SHOWS A FEW ISOLATED SHOWERS LINGERING AROUND
THE AREA FROM SATURDAYS CONVECTIVE ACTIVITY. CURRENTLY THERE IS A
WEAK BOUNDARY LAYING NW TO SE ACROSS GA WITH A LOT OF SMALLER
BOUNDARIES (MAINLY OUTFLOWS FROM CONVECTION SAT AFTERNOON) LINGERING
AROUND THE REGION ALSO. THE MAIN UPPER LEVEL CUT OFF LOW SPINNING
OVER CENTRAL MS CONTINUES TO PULL DEEP GULF MOISTURE IN ACROSS NORTH
AND CENTRAL GA. THIS IS EVIDENT BY THE LARGE MOISTURE PLUME
EXTENDING FROM N FL TO THE MID MS RIVER VALLEY ON SATELLITE. THIS
LOW IS EXPECTED TO CONTINUE THROUGH MONDAY AFTERNOON BEFORE OPENING
UP AND MOVING EAST AS IT GETS CAUGHT IN THE OVER ALL UPPER LEVEL
ZONAL FLOW PATTERN SETTING UP BY MID WEEK.  THERE ARE A FEW WEAK
WAVES ALONG THE MOISTURE PLUME THAT SHOULD CONTINUE TO ROTATE
THROUGH GA AROUND THE UPPER LOW OVER THE NEXT FEW DAYS. THESE WAVES
AND THE WEAK BOUNDARIES WILL CONTINUE TO BRING PULSE CONVECTION TO
THE AREA THROUGH THE SHORT TERM. INSTABILITY INDICES PEAK EVERY DAY
AROUND 18Z (CAPES EXPECTED IN THE 2500-3500 J/KG RANGE AND LIS
AROUND -2 TO -5) DURING THE PRIME HEATING OF THE DAY. THIS COMBINED
WITH INCREASED MOISTURE...SHOULD RESULT IN AFTERNOON SHRA/TSRA WITH
ISOLATED SEVERE STORMS EXPECTED. SHEAR VALUES CONTINUE TO BE VERY
LOW SO NOT EXPECTING ANY TORNADIC ACTIVITY...JUST STRONG GUSTY
WINDS...DIME TO QUARTER SIZE HAIL...AND PERIODS OF HEAVY RAIN.
INSTABILITIES TAPPER OFF QUICKLY EACH DAY AFTER 00Z SO SHOULD SEE
THE STRONG STORMS ENDING AROUND 02Z-04Z. DID NOT INCLUDED SEVERE
WORDING IN THE FORECAST AS IT LOOKS LIKE ANY STORMS THAT DO REACH
SEVERE LIMITS WILL BE ISOLATED AT BEST.

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS WITH THE SHORT TERM WE CONTINUE WITH A PULSE CONVECTIVE
ENVIRONMENT THROUGH THE END OF THE WORK WEEK. SHEAR CONTINUES TO BE
ALMOST NON EXISTENT SO STILL ONLY LOOKING FOR GUSTY WINDS...HAIL AND
HEAVY RAIN AS THE MAIN SEVERE THREATS THROUGH FRIDAY. MOISTURE ALSO
INCREASES GREATLY AS A FRONTAL SYSTEM MOVES SE OUT OF THE GREAT
LAKES REGION MONDAY...AND INTO GA TUE/WED. THIS BOUNDARY LOOKS LIKE
IT WILL STALL SOMEWHERE ACROSS CENTRAL/SOUTH GA...BECOMING A
CATALYST FOR INCREASED DIURNAL CONVECTIVE ACTIVITY DAYS 4-6. AT THIS
TIME WILL HOLD OFF ON SCATTERED SEVERE WORDING THAT FAR OUT IN THE
FORECAST...BUT WE WILL BE WATCHING THIS CLOSELY AS THINGS DEVELOP.
BY FRIDAY THERE IS A BROAD UPPER LEVEL TROUGH AND ASSOCIATED SURFACE
COLD FRONT THAT SWEEP THROUGH FRI NIGHT/SAT PUTTING GA IN DRYER NWLY
FLOW FOR THE WEEKEND. THERE IS STILL SOME MOISTURE AROUND THE REGION
SAT/SUN SO WILL KEEP A SLIGHT CHANCE OF AFTERNOON CONVECTION IN THE
FORECAST...BUT NO MORE THAN THAT FOR NOW.

&&

.AVIATION...
EARLY-MORNING VSBY AND CIGS ARE THE CHALLENGES...WITH SCATTERED
SHRA/TSRA EXPECTED AGAIN AFTER 15Z.  WIDELY-VARIED OBSERVATIONS ARE
REFLECTIVE OF THE SCATTERED...OFTEN HEAVY...RAIN IN THE PAST 24
HOURS.  LOCATIONS THAT RECEIVED HEAVIER RAIN HAVE BEEN SEEING VSBYS
BELOW 1SM...BUT ONLY BRIEFLY.  EXPECT MOST SITES TO SETTLE INTO
ROUGHLY A 4-6SM BR OVC005 SITUATION BY SUNRISE...WITH LOCALLY LOWER
VSBYS...GRADUALLY IMPROVING TO BKN040 BY NOON.  ATL TOWER HAS GONE
INTO THE CIG...AND WILL LIKELY STAY THAT WAY THROUGH 13Z OR SO.  AS
FOR TSRA CHANCES...WITH THE LACK OF ANY IDENTIFIABLE FORCING
FEATURES...WILL GO WITH A PERSISTENCE FORECAST AND TEMPO TSRA
CHANCES MAINLY IN THE MID TO LATE AFTERNOON.  WINDS WILL REMAIN
EASTERLY TO SOUTHEASTERLY FOR THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          81  65  82  66  85 /  60  40  60  30  50
ATLANTA         80  65  80  67  83 /  70  40  60  30  50
BLAIRSVILLE     77  63  76  63  81 /  80  40  70  50  50
CARTERSVILLE    80  65  81  66  85 /  90  50  60  50  50
COLUMBUS        84  68  84  68  87 /  60  30  60  30  40
GAINESVILLE     79  65  79  66  83 /  80  50  70  50  50
MACON           85  67  86  68  89 /  60  30  60  30  40
ROME            82  67  83  67  85 /  90  50  60  50  50
PEACHTREE CITY  81  64  82  65  84 /  60  40  60  30  50
VIDALIA         85  69  85  69  90 /  60  20  60  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01/27
Hazardous weather outlook, May 30, 12:01 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1201 PM EDT SUN MAY 30 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-311615-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1201 PM EDT SUN MAY 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY EVENING.

.SYNOPSIS...
A PERSISTENT...UPPER-LEVEL TROUGH RESIDES OVER THE CENTRAL GULF
COAST STATES. THIS FEATURE...ALONG WITH CLOCKWISE FLOW AROUND A SURFACE
RIDGE OF HIGH PRESSURE OFF THE ATLANTIC COAST...WILL CONTINUE TO
DRAW DEEP MOISTURE INTO GEORGIA TODAY.

.PRIMARY HAZARDS...
FREQUENT LIGHTNING...HEAVY DOWNPOURS AND WIND GUSTS TO 30 MPH ARE
POSSIBLE IN ANY STORMS THAT FORM THIS AFTERNOON...WITH ISOLATED
THUNDERSTORMS BECOMING STRONG ENOUGH TO PRODUCE QUARTER SIZED HAIL
AND WIND GUSTS TO 60 MPH. MOST STORMS...HOWEVER...ARE EXPECTED TO
STAY BELOW SEVERE LIMITS. ISOLATED SEVERE THUNDERSTORMS...IF THEY
FORM...WILL BE POSSIBLE ANYWHERE ACROSS CENTRAL AND NORTHERN
GEORGIA...GENERALLY BETWEEN 2 PM AND 9 PM TODAY. LOCALLY-HEAVY
RAINFALL AMOUNTS OF 2-3 INCHES SHOULD ALSO BE EXPECTED IN THE
STRONGEST STORMS.

.DISCUSSION...
DEEP TROPICAL MOISTURE AND MODERATE INSTABILITY...ALONG WITH WEAK
UPPER-LEVEL FORCING WILL COMBINE TO PROVIDE A REPEAT OF THE
WEATHER PATTERN FOR THE PAST COUPLE DAYS. AFTERNOON SHOWERS AND
THUNDERSTORMS WILL FORM AND PRODUCE OUTFLOW BOUNDARIES WHICH WILL
COLLIDE AND TRIGGER ADDITIONAL THUNDERSTORMS. MIXED LAYER CAPE
VALUES AROUND 1200 ARE TRENDING SLIGHTLY LOWER TODAY THAN
YESTERDAY AND THE FREEZING LEVEL IS CLIMBING...AS WELL. THIS WILL
MAKE LARGE HAIL FORMATION LESS LIKELY THAN IN PREVIOUS DAYS...BUT
THE STRONGEST UPDRAFTS WILL STILL BE ABLE TO PRODUCE HAIL THE SIZE
OF QUARTERS. WIND FIELDS ALOFT ARE WEAK...SO STORMS WILL BE OF THE
PULSE VARIETY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE POSSIBLE EACH DAY...ESPECIALLY DURING THE
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED AND PULSE NATURE OF THE POSSIBLE SEVERE
THUNDERSTORMS...SPOTTER ACTIVATION IS NOT EXPECTED THROUGH
TONIGHT. HOWEVER...SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF
SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, May 30, 8:58 AM EDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
858 AM EDT SUN MAY 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     FRANKLIN                33.28N 85.10W
05/29/2010                   HEARD              GA   COUNTY OFFICIAL

            1 TREE DOWN

&&

SL
Special weather statement, May 30, 12:29 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1229 PM EDT SUN MAY 30 2010

GAZ085-097-098-301730-
1229 PM EDT SUN MAY 30 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN TREUTLEN...LAURENS AND JOHNSON COUNTIES UNTIL 130 PM EDT...

AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MINTER...MOVING NORTH AT 15 MPH...WITH THE
POTENTIAL FOR OTHER STRONG STORMS OVER THE AREA

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TREUTLEN...LAURENS AND JOHNSON COUNTIES THROUGH 130 PM EDT.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 30, 1:34 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
134 PM EDT SUN MAY 30 2010

GAZ073-084-301830-
134 PM EDT SUN MAY 30 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WILKINSON AND BALDWIN COUNTIES UNTIL 230 PM EDT...

AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER IRWINTON...MOVING NORTH TO NORTHWEST AT 10
MPH...WITH THE POTENTIAL FOR OTHER STRONG STORMS OVER THE AREA/

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WILKINSON AND BALDWIN COUNTIES THROUGH 230 PM EDT. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 30, 1:54 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
154 PM EDT SUN MAY 30 2010

GAZ085-097-098-110>113-301915-
154 PM EDT SUN MAY 30 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TELFAIR...
WHEELER...TOOMBS...MONTGOMERY...TREUTLEN...LAURENS AND JOHNSON
COUNTIES UNTIL 315 PM EDT...

AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS THE AREA...MOVING NORTH AT 10 MPH.

RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES AN HOUR CAN BE EXPECTED
ACROSS TELFAIR...WHEELER...TOOMBS...MONTGOMERY...TREUTLEN...LAURENS
AND JOHNSON COUNTIES. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL
WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO
LIKELY.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS
TELFAIR...WHEELER...TOOMBS...MONTGOMERY...TREUTLEN...LAURENS AND
JOHNSON COUNTIES THROUGH 315 PM EDT.
Special weather statement, May 30, 2:23 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
223 PM EDT SUN MAY 30 2010

GAZ037-049-301945-
223 PM EDT SUN MAY 30 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MORGAN AND OCONEE
COUNTIES UNTIL 345 PM EDT...

AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BOSTWICK THAT WAS NEARLY STATIONARY. THERE
IS ALSO THE POTENTIAL FOR OTHER STRONG THUNDERSTORMS OVER THE AREA.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
PARTS OF MORGAN AND OCONEE COUNTIES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING.

RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES AN HOUR WILL BE POSSIBLE
ACROSS PARTS OF MORGAN AND OCONEE COUNTIES. DRIVERS SHOULD USE
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, May 30, 2:34 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 PM EDT SUN MAY 30 2010

GAZ086-301900-
234 PM EDT SUN MAY 30 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN EMANUEL COUNTY UNTIL 300 PM EDT...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TWIN CITY...MOVING NORTH AT 10 MPH...WITH
OTHER STRONG STORMS POSSIBLE ACROSS THE COUNTY.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS EMANUEL COUNTY THROUGH 300 PM EDT. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:36 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Putnam24 min
May 29, 9:14 PM EDTSevere Thunderstorm WarningFFCJasper31 min
May 30, 5:02 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford28 min
May 30, 5:41 PM EDTSevere Thunderstorm WarningFFCBibb, Jones, Monroe35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.